I am incredibly concerned about this as i am anorexic seeking help. i was just prescribed 0.5 mg twice daily. I have very severe panic attacks but I am a recovering alcoholic and the concern since this shrink met me for the first time yesterday is that i might abuse it. I am incredibly concerned as I don't know much about this med and if it helps panic attacks and other side effects.
ativan should help with your panic ... that is such a low dose tho.i drank alcohol almost all of the 90s because i couldnt find a doctor to treat my aniexty ... i lived in a town where the doctors didnt even no what a panic attack was ... im serious.(i have moved since then)every doctor i went to i told them about my drinking ... they called it self medicating myself... but when i was put on the right combination of medicines ... i stopped drinking... it will probably take a couple of visits to get you on what you really need for the panic to go away ... hang in there the doctors will grt it right for you ... it just might take a little time ... good luck
I am going to step out on a limb and advise you to consider seeing another Dr. If you are a recovering alcoholic I can't imagine a Dr. giving you Ativan especially with your history . You are concerned because you have been taught that you will abuse them. I am also a recovering alc. and after many years of sobriety I was injured and took pain meds which was O.K., until I didn't need them anymore and went crazy because I did not know about tapering and they gave me ativan and I was like a zombie for 3 weeks until I finally realized I hand't had a drink for years so I did that and was devastated beyond belief... It lowers your inhibitions like alcohol and I was so tired I could hardly move and on a very low dose. Alcoholism actually means, "addicted to everything really".What is causing yourpanic attacks ?Think about your panic attacks and what they stem from. I finally realized I did not have them at all but mytral valve prolapse which makes my heart pound and I always felt like a nervous wreck and that caused me to think I was having panic disorder. Also, drinking causes that but if you are sober that shouldn't figure in. Mine always started the year I drank and the morning after drinking I would wake up in a panic, later I learned of course was withdrawal and my body demanding that 'hari of the dog medicine'. Sorry to answer your question - the ativan does not directly affect your weight but may affect it because you become lethargic.If you are anorexic you probably need to gain some weight hon and getting a healthy body may help with those panic attacks. Sometimes it is our bodies way of telling us that something is wrong. Please add me as a friend and I will answer any question I can to help you.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.